2011, 31(3): 913-940. doi: 10.3934/dcds.2011.31.913

On the index problem of $C^1$-generic wild homoclinic classes in dimension three

1. 

Graduate School of Mathematical Sciences, The University of Tokyo, 3-8-1- Komaba Meguro-ku Tokyo 153-8914, Japan

Received  January 2010 Revised  July 2011 Published  August 2011

We study the dynamics of homoclinic classes on three dimensional manifolds under the robust absence of dominated splittings. We prove that, $C^1$-generically, if such a homoclinic class contains a volume-expanding periodic point, then it contains a hyperbolic periodic point whose index (dimension of the unstable manifold) is equal to two.
Citation: Katsutoshi Shinohara. On the index problem of $C^1$-generic wild homoclinic classes in dimension three. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 913-940. doi: 10.3934/dcds.2011.31.913
References:
[1]

F. Abdenur, Ch. Bonatti, S. Crovisier, L. Díaz and L. Wen, Periodic points and homoclinic classes,, Ergodic Theory Dynam. Systems, 27 (2007), 1. doi: 10.1017/S0143385706000538.

[2]

C. Bonatti and S. Crovisier, Récurrence et généricité,, Invent. Math., 158 (2004), 33.

[3]

C. Bonatti and L. Díaz, On maximal transitive sets of generic diffeomorphisms,, Publ. Math. Inst. Hautes Études Sci., 96 (2002), 171.

[4]

C. Bonatti and L. Díaz, Robust heterodimensional cycles and $C^1$-generic dynamics,, J. Inst. Math. Jussieu, 7 (2008), 469. doi: 10.1017/S1474748008000030.

[5]

C. Bonatti, L. Díaz and S. Kiriki, Stabilization of heterodimensional cycles,, preprint, ().

[6]

C. Bonatti, L. Díaz and E. Pujals, A $C^1$-generic dichotomy for diffeomorphisms: Weak forms of hyperbolicity or infinitely many sinks or sources,, Ann. of Math. (2), 158 (2003), 355. doi: 10.4007/annals.2003.158.355.

[7]

C. Bonatti, L. Díaz and M. Viana, "Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective,", Encyclopaedia of Mathematical Sciences, 102 (2005).

[8]

S. Gan, A necessary and sufficient condition for the existence of dominated splitting with a given index,, Trends in Mathematics, 7 (2004), 143.

[9]

N. Gourmelon, A Franks' lemma that preserves invariant manifolds,, Preprint, ().

[10]

N. Gourmelon, Generation of homoclinic tangencies by $C^1$-perturbations,, Discrete Contin. Dyn. Syst., 26 (2010), 1. doi: 10.3934/dcds.2010.26.1.

[11]

R. Mañé, An ergodic closing lemma,, Ann. of Math. (2), 116 (1982), 503.

[12]

J. Palis, Open questions leading to a global perspective in dynamics,, Nonlinearity, 21 (2008). doi: 10.1088/0951-7715/21/4/T01.

[13]

E. Pujals and M. Sambarino, Homoclinic tangencies and hyperbolicity for surface diffeomorphisms,, Ann. of Math. (2), 151 (2000), 961. doi: 10.2307/121127.

[14]

C. Robinson, "Dynamical Systems. Stability, Symbolic Dynamics, and Chaos,", 2nd edition, (1999).

[15]

S. Smale, Differentiable dynamical systems,, Bull. Amer. Math. Soc., 73 (1967), 747. doi: 10.1090/S0002-9904-1967-11798-1.

[16]

K. Shinohara, An example of C1-generically wild homoclinic classes with index deficiency,, Nonlinearity, 24 (2011), 1961. doi: 10.1088/0951-7715/24/7/003.

[17]

L. Wen, Homoclinic tangencies and dominated splittings,, Nonlinearity, 15 (2002), 1445. doi: 10.1088/0951-7715/15/5/306.

show all references

References:
[1]

F. Abdenur, Ch. Bonatti, S. Crovisier, L. Díaz and L. Wen, Periodic points and homoclinic classes,, Ergodic Theory Dynam. Systems, 27 (2007), 1. doi: 10.1017/S0143385706000538.

[2]

C. Bonatti and S. Crovisier, Récurrence et généricité,, Invent. Math., 158 (2004), 33.

[3]

C. Bonatti and L. Díaz, On maximal transitive sets of generic diffeomorphisms,, Publ. Math. Inst. Hautes Études Sci., 96 (2002), 171.

[4]

C. Bonatti and L. Díaz, Robust heterodimensional cycles and $C^1$-generic dynamics,, J. Inst. Math. Jussieu, 7 (2008), 469. doi: 10.1017/S1474748008000030.

[5]

C. Bonatti, L. Díaz and S. Kiriki, Stabilization of heterodimensional cycles,, preprint, ().

[6]

C. Bonatti, L. Díaz and E. Pujals, A $C^1$-generic dichotomy for diffeomorphisms: Weak forms of hyperbolicity or infinitely many sinks or sources,, Ann. of Math. (2), 158 (2003), 355. doi: 10.4007/annals.2003.158.355.

[7]

C. Bonatti, L. Díaz and M. Viana, "Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective,", Encyclopaedia of Mathematical Sciences, 102 (2005).

[8]

S. Gan, A necessary and sufficient condition for the existence of dominated splitting with a given index,, Trends in Mathematics, 7 (2004), 143.

[9]

N. Gourmelon, A Franks' lemma that preserves invariant manifolds,, Preprint, ().

[10]

N. Gourmelon, Generation of homoclinic tangencies by $C^1$-perturbations,, Discrete Contin. Dyn. Syst., 26 (2010), 1. doi: 10.3934/dcds.2010.26.1.

[11]

R. Mañé, An ergodic closing lemma,, Ann. of Math. (2), 116 (1982), 503.

[12]

J. Palis, Open questions leading to a global perspective in dynamics,, Nonlinearity, 21 (2008). doi: 10.1088/0951-7715/21/4/T01.

[13]

E. Pujals and M. Sambarino, Homoclinic tangencies and hyperbolicity for surface diffeomorphisms,, Ann. of Math. (2), 151 (2000), 961. doi: 10.2307/121127.

[14]

C. Robinson, "Dynamical Systems. Stability, Symbolic Dynamics, and Chaos,", 2nd edition, (1999).

[15]

S. Smale, Differentiable dynamical systems,, Bull. Amer. Math. Soc., 73 (1967), 747. doi: 10.1090/S0002-9904-1967-11798-1.

[16]

K. Shinohara, An example of C1-generically wild homoclinic classes with index deficiency,, Nonlinearity, 24 (2011), 1961. doi: 10.1088/0951-7715/24/7/003.

[17]

L. Wen, Homoclinic tangencies and dominated splittings,, Nonlinearity, 15 (2002), 1445. doi: 10.1088/0951-7715/15/5/306.

[1]

Zhiqin Qiao, Deming Zhu, Qiuying Lu. Bifurcation of a heterodimensional cycle with weak inclination flip. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1009-1025. doi: 10.3934/dcdsb.2012.17.1009

[2]

Dante Carrasco-Olivera, Bernardo San Martín. Robust attractors without dominated splitting on manifolds with boundary. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4555-4563. doi: 10.3934/dcds.2014.34.4555

[3]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

[4]

Wenxiang Sun, Xueting Tian. Dominated splitting and Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1421-1434. doi: 10.3934/dcds.2012.32.1421

[5]

Lorenzo J. Díaz, Jorge Rocha. How do hyperbolic homoclinic classes collide at heterodimensional cycles?. Discrete & Continuous Dynamical Systems - A, 2007, 17 (3) : 589-627. doi: 10.3934/dcds.2007.17.589

[6]

Xinsheng Wang, Lin Wang, Yujun Zhu. Formula of entropy along unstable foliations for $C^1$ diffeomorphisms with dominated splitting. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2125-2140. doi: 10.3934/dcds.2018087

[7]

Shaobo Gan, Kazuhiro Sakai, Lan Wen. $C^1$ -stably weakly shadowing homoclinic classes admit dominated splittings. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 205-216. doi: 10.3934/dcds.2010.27.205

[8]

Lijun Wei, Xiang Zhang. Limit cycle bifurcations near generalized homoclinic loop in piecewise smooth differential systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2803-2825. doi: 10.3934/dcds.2016.36.2803

[9]

Karsten Matthies. Exponentially small splitting of homoclinic orbits of parabolic differential equations under periodic forcing. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 585-602. doi: 10.3934/dcds.2003.9.585

[10]

Amadeu Delshams, Pere Gutiérrez. Exponentially small splitting for whiskered tori in Hamiltonian systems: continuation of transverse homoclinic orbits. Discrete & Continuous Dynamical Systems - A, 2004, 11 (4) : 757-783. doi: 10.3934/dcds.2004.11.757

[11]

Eleonora Catsigeras, Heber Enrich. SRB measures of certain almost hyperbolic diffeomorphisms with a tangency. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 177-202. doi: 10.3934/dcds.2001.7.177

[12]

Shin Kiriki, Yusuke Nishizawa, Teruhiko Soma. Heterodimensional tangencies on cycles leading to strange attractors. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 285-300. doi: 10.3934/dcds.2010.27.285

[13]

Thomas Y. Hou, Dong Liang. Multiscale analysis for convection dominated transport equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 281-298. doi: 10.3934/dcds.2009.23.281

[14]

Dmitry N. Kozlov. Cobounding odd cycle colorings. Electronic Research Announcements, 2006, 12: 53-55.

[15]

Dan Liu, Shigui Ruan, Deming Zhu. Nongeneric bifurcations near heterodimensional cycles with inclination flip in $\mathbb{R}^4$. Discrete & Continuous Dynamical Systems - S, 2011, 4 (6) : 1511-1532. doi: 10.3934/dcdss.2011.4.1511

[16]

V. Kumar Murty, Ying Zong. Splitting of abelian varieties. Advances in Mathematics of Communications, 2014, 8 (4) : 511-519. doi: 10.3934/amc.2014.8.511

[17]

Claudio Qureshi, Daniel Panario, Rodrigo Martins. Cycle structure of iterating Redei functions. Advances in Mathematics of Communications, 2017, 11 (2) : 397-407. doi: 10.3934/amc.2017034

[18]

Zheng-Ru Zhang, Tao Tang. An adaptive mesh redistribution algorithm for convection-dominated problems. Communications on Pure & Applied Analysis, 2002, 1 (3) : 341-357. doi: 10.3934/cpaa.2002.1.341

[19]

Jingyu Li, Chuangchuang Liang. Viscosity dominated limit of global solutions to a hyperbolic equation in MEMS. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 833-849. doi: 10.3934/dcds.2016.36.833

[20]

Eskil Hansen, Alexander Ostermann. Dimension splitting for time dependent operators. Conference Publications, 2009, 2009 (Special) : 322-332. doi: 10.3934/proc.2009.2009.322

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]